LymeNet Home LymeNet Home Page LymeNet Flash Discussion LymeNet Support Group Database LymeNet Literature Library LymeNet Legal Resources LymeNet Medical & Scientific Abstract Database LymeNet Newsletter Home Page LymeNet Recommended Books LymeNet Tick Pictures Search The LymeNet Site LymeNet Links LymeNet Frequently Asked Questions About The Lyme Disease Network LymeNet Menu

LymeNet on Facebook

LymeNet on Twitter




The Lyme Disease Network receives a commission from Amazon.com for each purchase originating from this site.

When purchasing from Amazon.com, please
click here first.

Thank you.

LymeNet Flash Discussion
Dedicated to the Bachmann Family

LymeNet needs your help:
LymeNet 2020 fund drive


The Lyme Disease Network is a non-profit organization funded by individual donations.

LymeNet Flash Post New Topic  New Poll  Post A Reply
my profile | directory login | register | search | faq | forum home

  next oldest topic   next newest topic
» LymeNet Flash » Questions and Discussion » Medical Questions » Zithromax & Tinidazole

 - UBBFriend: Email this page to someone!    
Author Topic: Zithromax & Tinidazole
Ann in CA
LymeNet Contributor
Member # 97

Icon 1 posted      Profile for Ann in CA     Send New Private Message       Edit/Delete Post   Reply With Quote 
After just two days on Zithromax and Tinidazole, my upper lip was swollen and my "normal" 96.7 was 99.9. Eye aches, headache, toothache also, but I kind of expected that as I have been off abx for awhile. My LLMD said to wait a few days and try again, but it has taken 4 days for the swelling to go down.

Over the years, I have been on a number of antibiotic combinations, but have never experienced enough reaction to make me stop, except with Mepron, which after 10 days caused high fever and itchy rash over entire body. So I am wondering if anyone has had a similar reaction to Tinidazole, and if that might be a herx from reaching some of the babesia
which I have not yet been able to successfully attack?

I have little in the way of classic Babesia symptoms, but did start testing positive for it after several years of lyme treatment, and my LLMD feels we really have to go after it before I can get rid of the lyme. This combo was only because I am supposed to travel next week, and I would not start the Lariam/doxy for babesia until we return.Now I am not sure I want to restart the zithro/Tini combo again as I'd rather not feel so rotten for my husband's birthday trip!

Thanks for any advice, or experiences.
Ann

Posts: 286 | From Northern California, USA | Registered: Oct 2000  |  IP: Logged | Report this post to a Moderator
Judie
Frequent Contributor (1K+ posts)
Member # 38323

Icon 1 posted      Profile for Judie     Send New Private Message       Edit/Delete Post   Reply With Quote 
I did fine on tinidazole.

It was the zith that gave me the allergic reaction (face and neck swelled up and turned red)

Posts: 2839 | From California | Registered: Jul 2012  |  IP: Logged | Report this post to a Moderator
seibertneurolyme
Frequent Contributor (5K+ posts)
Member # 6416

Icon 1 posted      Profile for seibertneurolyme     Send New Private Message       Edit/Delete Post   Reply With Quote 
Well at least your doc was smarter than hubby's prior doc. The doc stopped his minocycline that he had been on for 14 months and put him on tinidazole. Can't remember if he was still on low dose zith or not.

But the tini definitely caused at least one ER visit due to uncontrollable seizure-like activity. I think we ended up adding back either mino or doxy and continued with the tini at a lower dose before ramping back up on it.

With another antibiotic on board hubby did well on the tini and took it daily for quite a few months before eventually switching to oral flagyl, which also caused a similar herx type reaction when starting it as well.

It is hard to say in your case if the tini is working on babs or lyme cysts - personally I think it has more effect on lyme than babs, but if you have not been on meds recently then it is harder to say which infection it is targeting.

Bea Seibert

Posts: 7306 | From Martinsville,VA,USA | Registered: Oct 2004  |  IP: Logged | Report this post to a Moderator
seibertneurolyme
Frequent Contributor (5K+ posts)
Member # 6416

Icon 1 posted      Profile for seibertneurolyme     Send New Private Message       Edit/Delete Post   Reply With Quote 
Is the plan to be on all 4 meds for babs? That is a somewhat unusual combo but does hit it from several angles. Depending on the dose of lariam you could be in for quite a herx reaction.

You might also consider malarone. Hubby did fine on malarone even though he also had the entire body hive reaction on the 10th day of mepron. In hindsight it was not an allergic reaction for him but a very severe herx.

Bea Seibert

Posts: 7306 | From Martinsville,VA,USA | Registered: Oct 2004  |  IP: Logged | Report this post to a Moderator
Lymetoo
Moderator
Member # 743

Icon 1 posted      Profile for Lymetoo     Send New Private Message       Edit/Delete Post   Reply With Quote 
Drug fever?

http://flash.lymenet.org/ubb/ultimatebb.php/topic/1/130127#000005

--------------------
--Lymetutu--
Opinions, not medical advice!

Posts: 95978 | From Texas | Registered: Feb 2001  |  IP: Logged | Report this post to a Moderator
Ann in CA
LymeNet Contributor
Member # 97

Icon 1 posted      Profile for Ann in CA     Send New Private Message       Edit/Delete Post   Reply With Quote 
Judie, had been on Zithromax before, so assumed it was the tinidazole, which I'd only been on once, years ago, but with no problems as well. Could have been either.

Bea, actually the lariam/doxy is what I'm supposed to be on. Just have been putting that off until I can have nothing important going on while taking lariam. Not doing malarone because of the mepron reaction.

Lymetoo, the fever went down and was gone within a couple of days when I stopped the abx. But the swelling was the biggest concern. Had never heard of drug fever. Good to know!

Thanks everyone. Don't think I am going to start anything until we get back. Still have that yucky feeling, but better that than traveling with a fever, and any more new symptoms.

Posts: 286 | From Northern California, USA | Registered: Oct 2000  |  IP: Logged | Report this post to a Moderator
Lymetoo
Moderator
Member # 743

Icon 1 posted      Profile for Lymetoo     Send New Private Message       Edit/Delete Post   Reply With Quote 
Yes, I posted it so you can keep it in the back of your mind .. just in case.

The swelling is worrisome though. Be careful about possible allergic reaction.

--------------------
--Lymetutu--
Opinions, not medical advice!

Posts: 95978 | From Texas | Registered: Feb 2001  |  IP: Logged | Report this post to a Moderator
Ann in CA
LymeNet Contributor
Member # 97

Icon 1 posted      Profile for Ann in CA     Send New Private Message       Edit/Delete Post   Reply With Quote 
"The swelling is worrisome though. Be careful about possible allergic reaction. "

Yes. That concerned me as the first day I'd had kind of a tightness in the connecting tissue under the tongue, and under the top lip. Throat a little weird too, so when I read about swelling and possible anaphylactic shock, while researcing swelling of the lip, I stopped the abx and called the docs. Kind of interesting that my usually helpful PCP office nurse said to call my LLMD since he prescribed it and I was "unique" patient, and they probably wouldn't have the expertise to handle that.

Interesting because my PCP was my first stop after the Mepron problem. He had spent a year on Lariam while in the tropics studying Malaria, so was familiar with Mepron, and said it was a "classic allergic reaction", and that I should never, ever take any related drug again. However, not sure the doc ever heard about this as the nurse intercepted the call the front desk person.. Don't want to be paranoid, but hope I am not on their " oh no, she's back again" list, as luckily I have not had to go to them very often, and with LLMDs being harder to reach in an emergency, I have been happy to have the PCP remain supportive, if not actively involved. My LLMD's office did get back to me same day, as promised, so that was great.

Thanks again..my eyes can't take much screen time,, so don't often post, but really appreciate all the collective wisdom.

Posts: 286 | From Northern California, USA | Registered: Oct 2000  |  IP: Logged | Report this post to a Moderator
   

Quick Reply
Message:

HTML is not enabled.
UBB Code is enabled.

Instant Graemlins
   


Post New Topic  New Poll  Post A Reply Close Topic   Feature Topic   Move Topic   Delete Topic next oldest topic   next newest topic
 - Printer-friendly view of this topic
Hop To:


Contact Us | LymeNet home page | Privacy Statement

Powered by UBB.classic™ 6.7.3


The Lyme Disease Network is a non-profit organization funded by individual donations. If you would like to support the Network and the LymeNet system of Web services, please send your donations to:

The Lyme Disease Network of New Jersey
907 Pebble Creek Court, Pennington, NJ 08534 USA


| Flash Discussion | Support Groups | On-Line Library
Legal Resources | Medical Abstracts | Newsletter | Books
Pictures | Site Search | Links | Help/Questions
About LymeNet | Contact Us

© 1993-2020 The Lyme Disease Network of New Jersey, Inc.
All Rights Reserved.
Use of the LymeNet Site is subject to Terms and Conditions.